What are the possible causes of purpura? Two major mechanisms may be responsible for the disease:
1. An abnormality of blood clotting.
It is a platelet deficiency (thrombocytopenia). The platelet count is then lowered below 50 Giga / L. On the other hand, in case of platelet malformation (thrombopathy) the platelet count may be normal and it is then the bleeding time that is lengthened.
The diseases responsible for this type of purpura are:
- certain autoimmune diseases (idiopathic thrombocytopenic purpura, lupus ...)
- abnormalities of platelets or vessels of hereditary genetic origin
- hematological diseases (leukemias, lymphomas)
- certain cancers
- Excessive consumption of platelets due to infection (disseminated intravascular coagulation)
- a drug by allergic mechanism
2. An abnormality of the vessel wall of the skin.
The level of platelets in the blood is then normal. When the vessel wall is inflamed, it is called vasculitis.
Several conditions may be involved:
- an infection (virus, meningitis or bacteria on a heart valve (endocarditis))
- an inflammatory rheumatoid disease (rheumatoid purpura)
- a drug by inflammatory mechanism
- fragility of the skin due to aging (senile purpura) or long-term oral cortisone treatment (Bateman purpura). A purpura then appears at the slightest shock often on the front arms and legs.
- a secondary reaction to certain cancers
Other causes that may be at the origin of purpura
Other causes such as rubbing a sock elastic or vitamin C deficiency can cause purpura lesions.
Chest or abdominal hyperpressions such as vomiting may also be responsible.
Venous insufficiency can also cause typical purpuric lesions called ocher dermatitis or eczematide like-purpura.
To see: pimples or patches on the skin: what disease can it be?You want to react, to give your testimony or to ask a question? Appointment in our FORUMS Skin diseases or A doctor answers you !
To read :
> Rash: what disease can it be?
> Thrombocytopenia (platelet decline) following chemotherapy
> Anticoagulants: how does it work?